MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ENHANCED ESTRADIOL (EE2); RADIOIMMUNOASSAY, ESTRADIOL

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM ENHANCED ESTRADIOL (EE2); RADIOIMMUNOASSAY, ESTRADIOL
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reports observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to alternate-method testing.Ee2 reagent lot 097 was in use at the time.An initial ee2 test was performed on a 62-year-old menopausal female patient in november, and an elevated result was obtained.The physician questioned the high result.This discordant observation is adressed in this report.A new sample was drawn and measured about three weeks later, and another elevated atellica im ee2 result was obtained.This second discordant observation is reported separately.This sample was sent to an external lab for testing by an alternate method, and a much lower result was produced; this lower result was accepted as correct.The second sample was later re-tested using the same atellica im analyzer to investigate.A similar elevated result was obtained, indicating that the initial elevated observation was reproducible.When this sample was tested using a second alternate method, a low result ¿ concordant with that from the first alternate method ¿ was produced.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with the observed discordance.
 
Additional Manufacturer Narrative
A customer from outside the united states reported observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to alternate-method testing.No issues were noted with assay calibration or quality control (qc) results.The atellica im enhanced estradiol instructions for use states the following, under limitations: "results of this assay should always be interpreted in conjunction with the patient¿s medical history, clinical presentation, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Mdr 1219913-2023-00331 was initially submitted on 2023-12-18.A customer from outside the united states reported observation of an elevated atellica im enhanced estradiol (ee2) result which was discordant relative to alternate-method testing.The initial elevated ee2 result was reproduced later when a new sample produced a similarly elevated ee2 result.These results were determined to be falsely elevated relative to clinical expectation and testing by two different alternate methods.A new sample was drawn later and tested using a heterophilic blocking tube (hbt) to investigate influence of possible interferents.After hbt pretreatment, the atellica im ee2 result was reduced by 63.4%, indicating the presence of heterophilic antibodies in this patient¿s sample.The atellica im ee2 instructions for use (ifu) states the following, under limitations: ¿patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis.¿ based on the available information, the cause of this patient¿s discordant atellica im ee2 results is a sample-specific interferent.No product problem was identified.The customer is operational, and no further action is required.

Brand Name
ATELLICA IM ENHANCED ESTRADIOL (EE2)
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney st.
east walpole, MA 02032
5082985306
MDR Report Key18346608
Report Number1219913-2023-00331
Device Sequence Number5557375
Product Code CHP
UDI-Device Identifier00630414598857
UDI-Public00630414598857
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2024
Device Model NumberN/A
Device Catalogue Number10995561
Device Lot Number097
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer02/02/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale